MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL; WIRE, GUIDE, CATHETER
Model Number 1009660
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that when the hi-torque bmw universal 190cm guide wire was inserted into the patient, it was noted on x-ray that the tip of the guide wire separated.A snare was used to remove the separated tip.Another bmw guide wire was used to continue the procedure.There was no adverse patient sequela and no clinically significant delay reported in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported material separation was confirmed.A review of the production records and the corrective and preventive actions (capa) database was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation determined the reported material separation and subsequent treatment appear to be related to the operational context of the procedure.It was reported that the guide wire separated during use.Analysis of the returned wire confirmed the reported material separation.The separation was located at the proximal end of the hypotube.The fracture face of the core was noted to be jagged and angled.This type of damage is consistent with manipulation of the wire when a kink or bend is present on the core.It is likely that the wire was kinked during use and subsequent manipulation resulted in the core separating.The separated portion of the wire was removed via a snare device.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20790931
Report Number2024168-2024-13991
Device Sequence Number12757525
Product Code DQX
UDI-Device Identifier08717648014338
UDI-Public(01)08717648014338(17)260331(10)4041571
Combination Product (Y/N)N
Initial Reporter CountryJO
PMA/510(K) Number
K152709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model Number1009660
Device Catalogue Number1009660
Device Lot Number4041571
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/11/2024
Supplement Date Received by Manufacturer01/02/2025
Initial Report FDA Received Date11/27/2024
Supplement Report FDA Received Date01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown